MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-25A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Syncope/Fainting (4411); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2014, a 25mm trifecta valve was implanted in the patient.On (b)(6) 2024, patient presented with dyspnea and syncope.The physician confirmed the aortic valve prosthesis had exuberant calcification and there was both stenosis and regurgitation.The valve was explanted and a new 21mm non-abbott valve was implanted.The patient was reported stable.
 
Additional Manufacturer Narrative
It was reported dyspnea and syncope around 10 years of trifecta valve implant.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.However, based on the information received, the reported stenosis is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed from the information received.Information related to implant procedure was not provided.Biological factors which can result in stenosis such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.), immobilizing thrombus, or pannus formation reducing the valve diameter also could not be confirmed as the valve was not returned for histopathological examination.The exact cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2014, a 25mm trifecta valve was implanted in the patient.On (b)(6) 2024, patient presented with dyspnea and syncope.The physician confirmed the aortic valve prosthesis had exuberant calcification and there was both stenosis and regurgitation.On (b)(6) 2020, the valve was explanted and a new 21mm non-abbott valve was implanted.The patient was reported stable.The patient status is unknown.No further information has become available.
 
Additional Manufacturer Narrative
An event of dyspnea and syncope was reported.Additionally, it was also reported that aortic valve prosthesis had exuberant calcification and there was both stenosis and regurgitation.The trifecta valve was explanted after 6 years of implant.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Based on available information, the cause of the reported incident and patient effects could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.This individual case was received by the manufacturer as part of a bulk report and is being submitted as a separate medical device report (mdr) specific to the identified device and patient.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20487244
Report Number2135147-2024-05189
Device Sequence Number4174708
Product Code LWR
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2015
Device Model NumberTF-25A
Device Catalogue NumberTF-25A
Device Lot Number4325749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale